Lightning, Orleans
- When
- June 30, 12:05 PM EST
- Where
- Orleans County, Greensboro
- Reported by
- NEWSPAPER
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
Thunderstorms during the early morning of Monday, June 30th resulted in a number of lightning strikes. In and around the town of Greensboro, lightning strikes resulted in tree damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Thunderstorms during the early morning of Monday, June 30th resulted in a number of lightning strikes. In and around the town of Greensboro, lightning strikes resulted in tree damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 30, 10:40 AM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1140 AM EDT TUE JUN 30 2003 CU STARTING TO DEVELOP ACROSS CWA AND CI MOVING INTO NORTHERN ZONES FROM CANADA. WILL KEEP SKY CONDITION IN ZONES PARTLY SUNNY BUT REMOVE LIGHT MORNING WIND AND SHIFT DIRECTION TO WEST TO NORTHWEST. NO CHANGES TO REST OF FCST. .BTV...NONE. GM
NYZ026>031-034-035-087-VTZ001>012-016>019-301015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 415 AM EDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY A COLD FRONT WILL EXIT THE REGION EARLY THIS MORNING AND ALLOW DRIER AIR TO SPREAD INTO THE NORTH COUNTRY THROUGHOUT THE DAY. AS A RESULT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST ON TUESDAY AND PERSIST THROUGH THE FIRST HALF OF INDEPENDENCE DAY. NO PRECIPITATION IS EXPECTED DURING THIS TIME. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL COME DURING THE NIGHTTIME HOURS ON THE 4TH OF JULY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. EVENSON
The Burlington radar (KCXX), 81 km away, was scanning. The volume nearest the first event began at 17:05 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2003Every state in 2003This day in weather historyWarnings in Vermont, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366366.